Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 234, NWS Springfield, MO

July 12, 2001Camden County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 12, 2001, 4:43 AM CDT for Camden County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 12, 2001, 4:43 AM CDT (09:43 UTC)
Expired
Jul 12, 2001, 5:45 AM CDT
In force
62 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Camden County, MO

The radar

The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 2:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 120944
SVRSGF

MOC029-121045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 AM CDT THU JUL 12 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI

* UNTIL 545 AM CDT

* AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHEAST OF MACKS CREEK...OR 8 MILES
  WEST OF CAMDENTON...MOVING EAST AT 40 MPH. THIS SEVERE THUNDERSTORM
  WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   CAMDENTON BY 450 AM CDT.

THE TOWNS OF ROACH...GREEN BAY TERRACE...OLD LINN CREEK...LINN CREEK
AND MONTREAL ARE ALSO IN THE PATH OF THIS STORM.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS.
REMEMBER...LIGHTNING CAN STRIKE WELL AWAY FROM AREAS EXPERIENCING
HEAVY RAIN. IF YbOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. IF BOATING...MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A SEVERE THUNDERSTORM!

LAT...LON 3817 9302 3794 9302 3792 9254 3816 9268

SS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:25 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 12, 2:25 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 AM CDT THU JUL 12 2001

PRIMARY FORECAST CONCERNS INCLUDE SEVERE WEATHER AND FLOOD THREAT
TODAY.

CONVECTIVE COMPLEX ORGANIZING OVER NORTHWEST MISSOURI AT 07Z WAS
TAKING AIM AT SOUTHERN MISSOURI.  STRENGTHENING COLD POOL WILL CAUSE
THIS CONVECTION TO ACCELERATE INTO THE OZARKS THE NEXT FEW HOURS.

TROUGH OUT EAST AND PERSISTENT RIDGE CENTERED OVER THE SOUTHERN
PLAINS WILL KEEP THE REGION UNDER NORTHWEST FLOW ALOFT.  EMBEDDED
SHORTWAVE SLIDING SOUTHEAST OUT OF NEBRASKA WILL SUPPORT THIS
MORNINGS ACTIVITY AND SUPPER REDEVELOPMENT THIS AFTERNOON AS IT
PUSHES ACROSS SOUTHWEST MISSOURI.  RIDGE WILL RETROGRADE OVER THE
NEXT FEW DAYS ALLOWING SURFACE HIGH PRESSURE AND ACCOMPANYING DRIER
AIR TO SETTLE INTO THE AREA FRIDAY AND INTO THE WEEKEND. WILL
GENERALLY FOLLOW THE ETA WHICH SEEMS TO HAVE REASONABLE HANDLE ON
CURRENT SITUATION.

FOR TODAY...I WILL EXPAND THE FLASH FLOOD WATCH BASED ON APPROACHING
COMPLEX.  PRECIPITABLE WATER AMOUNTS NEAR 2 INCHES AND 850 MB
DEWPOINTS AROUND 15 DEGREES C WILL SUPPORT TORRENTIAL DOWNPOURS.
PRIMARY WIND THREAT WILL BE EARLY THIS MORNING ACROSS CENTRAL
MISSOURI BEFORE THE STORMS WEAKEN.  OUTFLOW FROM MORNING CONVECTION
WILL REINFORCE THE BOUNDARY OVER SOUTHWEST MISSOURI THIS AFTERNOON
WHERE ACTIVITY SHOULD REDEVELOP.

THUNDERSTORMS ALONG WITH SEVERE WEATHER THREAT WILL FOCUS OVER
SOUTHWEST MISSOURI THIS EVENING BEFORE SAGGING SOUTH INTO ARKANSAS.
DRIER AIR WILL SPREAD INTO THE AREA FRIDAY AS SURFACE HIGH PRESSURE
BUILDS INTO THE MIDWEST.

IN THE EXTENDED...THE RIDGE WILL BUILD BACK INTO REGION EARLY NEXT
WEEK BRINGING THE RETURN OF HOT AND HUMID CONDITIONS.

PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY...
FCSTID = 11
SGF   83  63  84  63 /  60  50  30  20
JLN   84  64  84  63 /  60  50  30  20
UNO   81  63  83  62 /  60 : 40  20  20
VIH   78  61  82  62 /  70  40  20  20

.SGF...
MO...FLASH FLOOD WATCH FOR THURSDAY FOR ZONES MOZ055>058...
MOZ066>071...MOZ078>081...MOZ089.

KS...NONE.

FOSTER

In the hours before

Special weather statement, Jul 12, 1:55 AM CDT, 2 hours 48 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CDT THU JUL 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 547...IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...
DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER...
LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON...
OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...
STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...
BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...
HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...
NEVADA...OSAGE BEACH...OZARK...PITTSBURG...ROLLA...SPRINGFIELD...
STOCKTON AND WEST PLAINS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA `WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 5:25 AM CDTFlash Flood WarningSGFBenton, Hickory, St. Clair6 hr
Jul 12, 7:09 AM CDTFlash Flood WarningSGFMorgan4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.